Alert archive / Maine / Gale Warnings in 2018

Gale Warning 8, NWS Caribou, ME

February 1, 2018

NWS Caribou, ME issued this gale warning at Feb 1, 2018, 2:34 PM EST. It took effect at Feb 2, 2018, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2018, 2:34 PM EST (19:34 UTC)
In effect from
Feb 2, 2018, 1:00 PM EST
Expired
Feb 2, 2018, 9:33 PM EST
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

851 
WHUS71 KCAR 011934
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
234 PM EST Thu Feb 1 2018

ANZ050>052-020345-
/O.CAN.KCAR.SC.Y.0012.000000T0000Z-180202T0800Z/
/O.NEW.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/
/O.NEW.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
234 PM EST Thu Feb 1 2018

...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 4 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 1 PM EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Caribou has issued a Gale
Warning, which is in effect from 1 PM Friday to 4 AM EST
Saturday. A Freezing Spray Advisory has also been issued. This
Freezing Spray Advisory is in effect from 5 PM Friday to 1 PM EST
Saturday. The Small Craft Advisory has been cancelled.

* Winds and Seas...West winds 20 to 30 kt with gusts up to 40 
  kt. Seas 5 to 8 feet.

* Freezing Spray...Moderate

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Freezing Spray Advisory means that moderate accumulation of ice
is expected on vessels. Operating a vessel in freezing spray can
be hazardous. It is recommended that vessels be prepared to take
appropriate counter measures before putting to sea or enter the
advisory area.

&&

$$
4 follow-up statements
186 
WHUS71 KCAR 020840
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
340 AM EST Fri Feb 2 2018


ANZ050>052-021645-
/O.CON.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/
/O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
340 AM EST Fri Feb 2 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 PM EST SATURDAY...

* Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 
  40 kt. Seas 4 to 7 feet.

* Freezing Spray...Moderate

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Freezing Spray Advisory means that moderate accumulation of ice
is expected on vessels. Operating a vessel in freezing spray can
be hazardous. It is recommended that vessels be prepared to take
appropriate counter measures before putting to sea or enter the
advisory area.

&&

$$
155 
WHUS71 KCAR 021347
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
847 AM EST Fri Feb 2 2018

ANZ050>052-022200-
/O.CON.KCAR.GL.W.0008.180202T1800Z-180203T0900Z/
/O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
847 AM EST Fri Feb 2 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 PM EST SATURDAY...

* Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 
  40 kt. Seas 5 to 8 feet.

* Freezing Spray...Moderate

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Freezing Spray Advisory means that moderate accumulation of ice
is expected on vessels. Operating a vessel in freezing spray can
be hazardous. It is recommended that vessels be prepared to take
appropriate counter measures before putting to sea or enter the
advisory area.

&&

$$
181 
WHUS71 KCAR 021956
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
256 PM EST Fri Feb 2 2018

ANZ050>052-030400-
/O.CON.KCAR.GL.W.0008.000000T0000Z-180203T0900Z/
/O.CON.KCAR.UP.Y.0006.180202T2200Z-180203T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
256 PM EST Fri Feb 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* Winds and Seas...Northwest winds 20 to 30 kt with gusts up to 
  40 kt. Seas 5 to 8 feet.

* Freezing Spray...Moderate

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Freezing Spray Advisory means that moderate accumulation of ice
is expected on vessels. Operating a vessel in freezing spray can
be hazardous. It is recommended that vessels be prepared to take
appropriate counter measures before putting to sea or enter the
advisory area.

&&

$$
160 
WHUS71 KCAR 030233
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
933 PM EST Fri Feb 2 2018

ANZ050>052-031045-
/O.CAN.KCAR.GL.W.0008.000000T0000Z-180203T0900Z/
/O.NEW.KCAR.SC.Y.0013.180203T0233Z-180203T1700Z/
/O.CON.KCAR.UP.Y.0006.000000T0000Z-180203T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
933 PM EST Fri Feb 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Small Craft
Advisory, which is in effect until noon EST Saturday. The Gale
Warning has been cancelled.

* Winds and Seas...Northwest winds 20 to 25 kt with gusts up to 
  30 kt. Seas 5 to 8 feet.

* Freezing Spray...Moderate

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Freezing Spray Advisory means that moderate accumulation of ice
is expected on vessels. Operating a vessel in freezing spray can
be hazardous. It is recommended that vessels be prepared to take
appropriate counter measures before putting to sea or enter the
advisory area.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 1, 12:54 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 1, 12:54 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1254 PM EST Thu Feb 1 2018

.SYNOPSIS...
A warm front will cross the region this morning. A strong
Arctic cold front will approach the region from the west late
tonight and cross the region on Friday. Arctic high pressure
will cross the region on Saturday. Low pressure will approach
from the southwest later Sunday into Monday.
&&

.NEAR TERM /THROUGH TONIGHT/...
1230PM Update...No changes on this update, but a lot of active
weather through Friday. Warm air advection will be issue through
late tonight...keeping temperatures above freezing for Bangor
and the Down East area tonight. Things will change quickly late
tonight as the cold front crosses. 01/12Z guidance is showing
cyclogenesis along the frontal boundary in the Gulf of Maine
late tonight...followed by rapidly intensification Friday
morning as the low tracks into the Canadian Maritimes. Guidance
is showing pressure drops on the order of some 16mb in 12 hours
by Friday afternoon. This means more snow than previously
forecast, flash freeze issues early tomorrow morning, as well as
blowing snow/whiteout potential towards Aroostook County.

Previous discussion...
Latest radar reflectivity shows what's left of light snow
associated with weak warm advection and short wave trof has
exited across the international border and into New Brunswick. A
weak boundary vicinity of the down east coast will be the focus
for continued light snow this morning where an inch or two of
snow is expected. Light snow is then expected to push north into
the Bangor region a little later this morning and then toward
the central highlands and southeast Aroostook by this afternoon,
as the boundary lifts north. Snow accumulations here are
expected to generally range from an inch or two. There could
even be a change to rain across the down east this afternoon.
The steady precipitation will diminish toward evening. The
attention will then turn to an arctic frontal boundary that will
begin to cross the region from the west tonight into early
Friday morning. The front will be accompanied by the chance of
snow showers tonight across northern areas. A steadier snow will
develop toward daybreak across down east areas as a weak area
of low pressure develops along the frontal boundary and tracks
northeast. Temperatures will begin to fall into the single
digits above zero behind the front across northern areas late
tonight.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Models still indicate an arctic front slowly crossing the FA on
Fri, with the highest PoPs and best QPF/light snfl potential
ovr SE ptns of the FA as a weak wv of low pres forms alg the
front as it crosses into NB prov. Behind the front, turning
sharply colder later Fri aftn and spcly Fri ngt with brisk
winds with this combo likely requiring wind chill hdlns late
Fri ngt into Sat morn. Aftwrds, very cold and ptly cldy on Sat
with hi temps struggling to get abv zero F.

Clds will begin to increase Sat ngt as arctic air begins to
retreat. Tngt's 00z dtmnstc model suite now indicates the
possibility of very lgt sn breaking out ovr parts of the Rgn as
erly Sun morn, but not a certainty attm.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The consensus of model solutions indicates ovrrng snfl picking
up across the Rgn later Sun aftn into Sun eve with potentially
enough llvl warming ovr Downeast and possibly even Cntrl ptns of
the FA for sn to mix with or chg to rn before ending. Preliminary
Total QPF with this event will range from 0.35 to 1.00 inch,
enough to warrant wntr wx hdlns as we get closer if model
solutions cont to trend this way.

Otherwise, arctic air will file back in behind this system by
Mon aftn as the sfc low tracks NE of Nrn ME with Mon ngt and Tue
being cold, but not as cold as Sat.

Another low from the OH vly will bring the next chc of precip to
the Rgn late Tue ngt into Wed alg with milder temps, with more
in the way of sn again favored across the N and sn to mixed to
possibly rn ovr Downeast and possibly Cntrl areas.
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR conditions expected this morning across the
northern terminals. However, IFR is likely to persist much of
the day toward KBGR/KBHB in light snow. IFR conditions could
push toward KHUL this afternoon in light snow. There is the
potential for MVFR or brief IFR conditions tonight in snow
showers as an arctic boundary crosses the region.

SHORT TO LONG TERM: MVFR conditions with sn shwrs Fri morn
across our TAF sites will improve to VFR by Fri ngt. Cont'd VFR
Sat and Sat ngt, then becoming MVFR Sun with lgt sn by Sun aftn,
IFR conditions xpctd Sun ngt thru Mon with sn N and sn to mixed
precip Downeast and possibly Cntrl areas.
&&

.MARINE...
NEAR TERM: Small craft advisory conditions can be expected today
through tonight, therefore the small craft advisory has been
extended through tonight.

SHORT TO LONG TERM: Mainly SCA conditions expected with seas
and winds with marginal gale force conditions possible Fri
night. SCA conditions expected to continue through the weekend.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 3 AM EST Friday for ANZ050>052.
&&

Near Term...Duda
Short Term...VJN
Long Term...VJN
Aviation...Duda/VJN
Marine...Duda/VJN
Hazardous weather outlook, Feb 1, 3:43 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
343 AM EST Thu Feb 1 2018

MEZ001>006-010-011-015>017-029>032-020845-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
343 AM EST Thu Feb 1 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Far Northern Maine...Interior
DownEast Maine...North Central Maine...Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low pressure will track northeast across the region Sunday night
through Monday. This system has the potential to bring a significant
snowfall to the region Sunday night into Monday. The snow may mix
with, or even change to all rain across down east areas, limiting
snow accumulations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020845-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
343 AM EST Thu Feb 1 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 1, 9:48 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
948 AM EST THU FEB 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 SW MARIAVILLE         44.65N  68.50W
01/31/2018  M2.1 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             4 ESE OLD TOWN          44.94N  68.66W
01/31/2018  M1.8 INCH        PENOBSCOT          ME   COCORAHS

            24-HOUR SNOWFALL.

0720 AM     SNOW             2 SSE SURRY             44.46N  68.49W
01/31/2018  M4.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             1 E MARIAVILLE          44.72N  68.39W
01/31/2018  M2.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0500 AM     SNOW             3 E CHESTER             45.41N  68.44W
02/01/2018  M1.0 INCH        PENOBSCOT          ME   COCORAHS

            24-HOUR SNOWFALL.

0500 AM     SNOW             6 E DEDHAM              44.67N  68.54W
02/01/2018  M1.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0513 AM     SNOW             1 E MADAWASKA           47.35N  68.28W
02/01/2018  M2.0 INCH        AROOSTOOK          ME   COCORAHS

            24-HOUR SNOWFALL.

0607 AM     SNOW             MILLINOCKET WWTP        45.64N  68.67W
02/01/2018  M2.0 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0630 AM     SNOW             2 E SURRY               44.49N  68.46W
02/01/2018  M1.2 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 SW FORT KENT          47.24N  68.61W
02/01/2018  M1.5 INCH        AROOSTOOK          ME   ME-CAR_MESO

            24-HOUR SNOWFALL.

0700 AM     SNOW             LILLE                   47.28N  68.11W
02/01/2018  M1.4 INCH        AROOSTOOK          ME   UCOOP

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NE EDMUNDS            44.91N  67.13W
02/01/2018  M1.0 INCH        WASHINGTON         ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             EASTPORT                44.91N  66.99W
02/01/2018  M1.2 INCH        WASHINGTON         ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             6 SW MARIAVILLE         44.65N  68.50W
02/01/2018  M1.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             PRESQUE ISLE            46.68N  68.01W
02/01/2018  M1.2 INCH        AROOSTOOK          ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             6 SW MARIAVILLE         44.64N  68.49W
02/01/2018  M1.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NE PLYMOUTH           44.80N  69.17W
02/01/2018  M1.0 INCH        PENOBSCOT          ME   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             TOPSFIELD               45.43N  67.72W
02/01/2018  M1.5 INCH        WASHINGTON         ME   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0720 AM     SNOW             2 SSE SURRY             44.46N  68.49W
02/01/2018  M1.5 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0725 AM     SNOW             VAN BUREN               47.17N  67.94W
02/01/2018  M1.0 INCH        AROOSTOOK          ME   ME-CAR_MESO

            24-HOUR SNOWFALL.

0730 AM     SNOW             6 N MILLINOCKET         45.74N  68.73W
02/01/2018  M3.0 INCH        PENOBSCOT          ME   TRAINED SPOTTER

            24-HOUR SNOWFALL.

0800 AM     SNOW             1 W CRANBERRY ISLES     44.25N  68.29W
02/01/2018  M1.3 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

0930 AM     SNOW             4 NW ELLSWORTH          44.58N  68.48W
02/01/2018  M1.0 INCH        HANCOCK            ME   TRAINED SPOTTER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER CAR1800223
EVENT NUMBER CAR1800224
EVENT NUMBER CAR1800225
EVENT NUMBER CAR1800226
EVENT NUMBER CAR1800227
EVENT NUMBER CAR1800228
EVENT NUMBER CAR1800229
EVENT NUMBER CAR1800230
EVENT NUMBER CAR1800231
EVENT NUMBER CAR1800232
EVENT NUMBER CAR1800233
EVENT NUMBER CAR1800234
EVENT NUMBER CAR1800235
EVENT NUMBER CAR1800236
EVENT NUMBER CAR1800237
EVENT NUMBER CAR1800238
EVENT NUMBER CAR1800239
EVENT NUMBER CAR1800240
EVENT NUMBER CAR1800241
EVENT NUMBER CAR1800242
EVENT NUMBER CAR1800243
EVENT NUMBER CAR1800244
EVENT NUMBER CAR1800245

PF
Local storm report, Feb 1, 2:31 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
231 PM EST THU FEB 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             LINCOLN SANITARY DISTRI 45.37N  68.51W
02/01/2018  M2.0 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             1 S SEDGWICK            44.28N  68.62W
02/01/2018  M2.0 INCH        HANCOCK            ME   COCORAHS

            24-HOUR SNOWFALL.

1200 PM     SNOW             CORINNA                 44.92N  69.24W
02/01/2018  M1.0 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24-HOUR SNOWFALL.

1250 PM     SNOW             3 SE BROOKLIN           44.24N  68.53W
02/01/2018  M1.8 INCH        HANCOCK            ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1800246
EVENT NUMBER CAR1800247
EVENT NUMBER CAR1800248
EVENT NUMBER CAR1800249

FMK

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:34 PM ESTHeavy Freezing Spray AdvisoryCAR45 hr

Nearby

Gale Warnings in Maine, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.